How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Z Your Own Question
Dr. Z
Dr. Z, Psychologist
Category: Mental Health
Satisfied Customers: 10547
Experience:  Psy.D. in Clinical Forensic Psychology with a background in treating severe mental illnesses.
74815544
Type Your Mental Health Question Here...
Dr. Z is online now
A new question is answered every 9 seconds

My son is taking Strattera 18 mgs, Intunive, a and small

Customer Question

My son is taking Strattera 18 mgs, Intunive, a and small dose of Zoloft.. He has Autism and ADHD. I want to stop the strattera today. He has only been on it 2 weeks. Its just not helping at all.. can I just have him stop taking it? I want him to go back to his stimmulant. (15mgs of Focaliine) We thought we would try Strattera because we thought he might sleep better and eat more. However, it is not helping with his adhd. He is all over the place.. Am I able to just quit the Strattera?
Submitted: 1 year ago.
Category: Mental Health
Expert:  Dr. Z replied 1 year ago.

*This website DOES NOT constitute treatment and only provides information and advice. For treatment (therapy and/or medications) you must go to a licensed professional in your area.

Hello, I believe I may be able to help you with your question. I am sorry that your son has not responded to the Strattera. The good news is that your son has not been taking the medication for that long and also there are no documented reports of discontinuation syndrome with the Strattera, so it should be safe to just stop the Strattera completely without any fear of withdrawal symptoms. In fact the current prescribing slip with Strattera states that the medication can be discontinued without tapering.

http://www.medsafe.govt.nz/profs/datasheet/s/Stratteracap.pdf

I hope this answers your question and gives you some guidance on this issue. Please let me know if you have any questions or concerns as I am happy to assist and support you regarding this issue.

*****YOU ARE ALMOST FINISHED…EXPERTS ONLY GET COMPENSATED FOR EACH POSITIVE RATING, SO I WOULD APPRECIATE IF YOU COULD GENTLY MASH ONE OF THE 3, 4, 5 SMILEY FACES/STARS THAT YOU SEE BEFORE YOU GO. THANK YOU SO MUCH AND IT WAS MY PLEASURE HELPING YOU WITH YOUR ISSUE*****

Related Mental Health Questions